Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 221, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2001, 6:07 PM EDT for Pike County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 26, 2001, 6:35 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:25 PM EDT | Thunderstorm Wind 50 E | Waverly, OH | Thunderstorms knocked down numerous large limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WUUS51 KILN 262208 SVRILN OHC131-262235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 607 PM EDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHWEST OHIO... * UNTIL 635 PM EDT... * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF PIKETON...OR ABOUT 6 MILES SOUTH OF WAVERLY...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PIKETON... GIVENS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:02 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 3:02 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 302 PM EDT SUN AUG 26 2001 SURFACE ANALYSIS SHOWS FRONT FROM KTOL TO KFWA TO KHUF TO SRN IL. KILN...KIND AND KIWX SHOWING SCATTERED CONVECTION ALONG AND AHEAD OF FRONT. SATELLITE IMAGERY INDICATES BEST CLOUD COVERAGE OVER CENTRAL OHIO. MODELS ARE FAIRLY SIMILAR THROUGH THE FIRST 36 TO 48 HOURS. HOWEVER...DIFFERENCES ARE EVIDENT BETWEEN 48 TO 60 HOURS WITH REGARDS TO CLIPPER TYPE SYSTEM MOVING FROM THE WESTERN GREAT LAKES INTO FA. AVN HAS BEEN VERY CONSISTENT WITH TIMING OF THIS SYSTEM THROUGH THE PAST 3 RUNS. DROG/DT ON THE ETA AT 48HRS SHOWS THE ETA IS A BIT SLOWER AND SHARPER FROM ITS 00Z RUN. 12Z UKMET APPEARS TO BE A COMPROMISE BUT IS CLOSER TO ETA IN TIMING AND SHARPNESS OF SURFACE FRONT. WILL LEAN TOWARDS AVN SOLUTION AS FAST NORTHWEST FLOW...WILL KEEP CLIPPER MOVING. OVERNIGHT...CONVECTION WILL END FROM NORTHWEST TO SOUTHEAST. WILL MAKE AN AUDIBLE ON MENTION OF EVENING IN WAPAK. DAYTON WILL GET EVENING WORDING. CVG AND CMH WILL GET MIDNIGHT WORDING. PORTSMOUTH ALL NIGHT. CONCERNED ABOUT FOG IN THE MORNING. UPSTREAM THERE WASNT A DENSE LAST NIGHT. AT THE MOMENT FIGURE ON GROUND FOG OR 3 TO 5 MILE RESTRICTIONS. LATTER SHIFTS WILL HAVE TO MONITOR. FWC TEMPS LOOK GOOD. MISILN WILL BE OUT SHORTLY. .ILN...NONE. TIPTON
In the hours before
Local storm report, Aug 26, 5:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
542 PM EDT SUN AUG 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 5 E CINCINNATI OH WIND DAMAGE
08/26/01 HAMILTON TREES AND POWER LINES
DOWNED.
0400 PM 8 E CINCINNATI OH WIND DAMAGE
08/26/01 HAMILTON *** 0 DEAD, 1 INJ ***
ONE PERSON STRUCK BY
LIGHTNING DURING AIR SHOW.
PERSON IN STABLE CONDITION
WITH NO BURNS.Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.